MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery, when the doctor passed the guide (2.4 mm), the guide started to release some particles of the material that is made and these were inside the patient.Some particles were cleaned, but some of them remained inside the patient (there were too small).There was no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Examination is not possible, as the device has not been returned, however photographs were sent for evaluation.Review of the photographs confirmed the reported complaint of shedding.The photos show a guide wire that is heavily scored in a circular manner missing material.An exact root cause cannot be determined with confidence without the return of the device.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7776292
Report Number1219602-2018-01038
Device Sequence Number1757429
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)230605(10)50739645
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50739645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/19/2018
12/18/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/20/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1